Muscle pain/stiffness/legs trembling/spasming caused by medicine

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

cured4real?
Veteran Member


Date Joined Dec 2005
Total Posts : 1944
   Posted 8/12/2008 6:57 PM (GMT -7)   
Hi--
The med, isoniazid, I'm on is causing my legs to get stiff sometimes, then it goes away, then sometimes they get numb, or spasm, or trembled almost like a very faint seizure.  The med says that it can cause increase in diabetic neuropathy or neuropathy in people who have it, and has one of those warnings like some meds have that if you get muscle stiffness, call your doc because it could be a sign of liver problems, which I don't feel I have and I pretty much know.  So far, its just coming and going. Someone told me that while it may be a sign of liver problems, it is a sign of muscle damage from protein metabolism. It comes and goes and I expect to have some problems.  If I use my voltaren gel, it will go away.  And I"m on the max vitamin B6 to prevent neurological problems from the isoniazid. Does anyone else have this problem caused by meds and how bad should it be?  Right now, it will happen maybe two days a week, not constant, and perhaps it will go away as my body adjusts to the med or based on how well I follow my diet, etc. Or should I call and see the doc?  I'm not yellow, not swollen, not sore in my liver, not feeling bad really, actually doing much better. And its hard to tell if it isn't 80% my existing neuropathy and 20% the drug, and really not so much a problem. What would you do?
Love, Marji
--Sometimes I think the surest sign that intelligent life exists elsewhere in the universe is that none of it has tried to contact us. Bill Watterson (1958-) cartoonist "Calvin and Hobbes"
Ills--Sjogrens-Lupus-like AI Disease, Hashis, Vitiligo, spinal stenosis/fusion with plate, salivary/lymphectomies, Diabetes, NAFLD, COPD, RLS, neuropathy, trigonitis, hystero, diffuse brain atrophy, GI nightmare
Meds--Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, Estradiol patch, Prosed, Detrol, Klonopin, Ultram, Vicodin, Restasis, Albuterol, steroid injections and pred prn


Lynnwood
Forum Moderator


Date Joined May 2005
Total Posts : 7018
   Posted 8/13/2008 11:25 AM (GMT -7)   
I'd probably consider seeing the dr, or at least calling in and reporting the problem, depending on how long till my next regularly scheduled appointment. Mostly I'd do this as it's my understanding that by the time to see or experiance liver problems it's already late in the game - I'd rather do an extra visit or phone call than risk any kind of permanent damage.

How long have you taken the isoniazid when this started? Maybe it makes sense to go off it a couple of days and see what, if anything changes? That would depend on the med and how it's supposed to be used - going off/on like that could be a problem.

Good luck, I hope you get this cleared up soon.

Lynnwood, Co-Moderator: Lupus Forum
SLE(’00), Sjogren's Syndrome, Raynaud's Syndrome, SAD, Depression, Herpes Simplex 1
Piroxicam, Plaquenil, Prednisone(was 15mg, now 8mg), Cellcept, Xanax, Trazodone, Boniva(3mth shot), Wellbrutrin SR, Valtrex
Links: DIAGNOSING LUPUS (4 of 11), LUPUS INFORMATION, LUPUS RESOURCES, Donate to HealingWell, Drug Interactions


Leta
Veteran Member


Date Joined Aug 2005
Total Posts : 590
   Posted 8/13/2008 12:35 PM (GMT -7)   
Marji,

Call the Mayo Doc and call your doc. You need to check your liver enzymes. If it keeps up you need to go to the er and have things checked during the attack.

Leta
sle 01 w/autonomic 11/05, photosensitive 04/04, sjogren's 01, ra 01, fibro 8/05, sinus tachycardia 6/04, asthma 96, multiple allergies 6/04, idiopathic neuropathy/neuro pain 11/05. Epilepsy 3/06-gone, TIA 5/06, Porphyria 5/06, Vitamin D def 4/07, Iron def ferritin 8/07, Chronic migraines 01.Meds- baclofen 40 mg, prenatal tabs, potassium, calcitriol 50 mcg, qvar, xopenex, singulair, plaquenil 400 mg, tramadol 400 mg, darvocet 100 mg, percocet 5mg, amitriptyline 10mg, chromagen, topamax 150mg,


cured4real?
Veteran Member


Date Joined Dec 2005
Total Posts : 1944
   Posted 8/13/2008 5:17 PM (GMT -7)   
Hi, thanks Leta and Lynnwood. Today I was fine, but I haven't taken it yet, I take it after dinner, when I don't take anything else. They tested my liver on the eightth and I was having some of it then so it should show. I haven't gotten a phone call so I think I must be doing okay, but will call and talk to the nurse. I will try to talk to the one that worked with the TB people at the health dept because they see so many people with trashed livers on it, homeless alcoholics and stuff and people in jail. I think I'm going to have this off and on, the trembling is freaky but doesn't last but a few minutes, then goes away then maybe comes back for about an hour or so. I know I won't come through this without liver damage, but if I stay alive through it, that's the goal. So far, I feel pretty terrific, more energy and everyday better. I felt pretty terrific when I had hep too though, because I was hyperthyroid. Maybe I better get that checked too. If the infection attacked my adrenals and they are getting better, then my thyroid med might be too strong. I guess I better call. If I can just find out if this is a normal side effect it would help. I can't go on an off it, that will increase side effects and cause real problems. The vitamin B6 I take is to prevent neurological damage, so I expect it may be an unavoidable side effect. It goes away with klonopin or voltaren gel. I'm sorry if I"m reapeating Im abit loopy on this. Thanks again.
Love, Marji
--Sometimes I think the surest sign that intelligent life exists elsewhere in the universe is that none of it has tried to contact us. Bill Watterson (1958-) cartoonist "Calvin and Hobbes"
Ills--Sjogrens-Lupus-like AI Disease, Hashis, Vitiligo, spinal stenosis/fusion with plate, salivary/lymphectomies, Diabetes, NAFLD, COPD, RLS, neuropathy, trigonitis, hystero, diffuse brain atrophy, GI nightmare
Meds--Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, Estradiol patch, Prosed, Detrol, Klonopin, Ultram, Vicodin, Restasis, Albuterol, steroid injections and pred prn

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 8:58 PM (GMT -7)
There are a total of 2,732,388 posts in 301,013 threads.
View Active Threads


Who's Online
This forum has 151175 registered members. Please welcome our newest member, melissapsa.
256 Guest(s), 14 Registered Member(s) are currently online.  Details
PeteZa, desert bound, Ides, compiler, Scaredy Cat, mpost, mbisoux, Hawaii3654, Duffykani, puppylover, BostonMarigold, Kmuth, DutchessCountyJim, Mister Mike


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer